Alert archive / North Dakota / Wind Advisories in 2019
Wind Advisory 11, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Nov 24, 2019, 1:05 AM MST for 7 counties in North Dakota. It took effect at Nov 24, 2019, 11:00 AM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2019, 1:05 AM MST (08:05 UTC)
- In effect from
- Nov 24, 2019, 11:00 AM MST
- Expired
- Nov 24, 2019, 6:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Golden Valley County, ND, Hettinger County, ND, Slope County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 182 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2316 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
711 WWUS73 KBIS 240805 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 205 AM CST Sun Nov 24 2019 NDZ031>033-040-041-043-044-241615- /O.NEW.KBIS.WI.Y.0011.191124T1800Z-191125T0100Z/ Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-Adams- Including the cities of Beach, Medora, Dickinson, Marmarth, Mott, New England, Bowman, and Hettinger 105 AM MST Sun Nov 24 2019 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING... * WHAT...West winds 30 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of southwest North Dakota. * WHEN...From 11 AM this morning to 6 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Working outdoors on elevated structures and driving high profile vehicles will be hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Hollan
3 follow-up statements
787 WWUS73 KBIS 241503 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 903 AM CST Sun Nov 24 2019 NDZ031>033-040-041-043-044-242315- /O.CON.KBIS.WI.Y.0011.191124T1800Z-191125T0100Z/ Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-Adams- Including the cities of Beach, Medora, Dickinson, Marmarth, Mott, New England, Bowman, and Hettinger 803 AM MST Sun Nov 24 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...West winds 30 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of southwest North Dakota. * WHEN...From 11 AM this morning to 6 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Working outdoors on elevated structures and driving high profile vehicles will be hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ PA
275 WWUS73 KBIS 242105 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 305 PM CST Sun Nov 24 2019 NDZ031>033-040-041-043-044-250100- /O.CON.KBIS.WI.Y.0011.000000T0000Z-191125T0100Z/ Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-Adams- Including the cities of Beach, Medora, Dickinson, Marmarth, Mott, New England, Bowman, and Hettinger 205 PM MST Sun Nov 24 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...West winds with gusts up to 45 mph expected. * WHERE...Portions of southwest North Dakota. * WHEN...Until 6 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Working outdoors on elevated structures and driving high profile vehicles will be hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ PA
762 WWUS73 KBIS 250047 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 647 PM CST Sun Nov 24 2019 NDZ031>033-040-041-043-044-250200- /O.EXP.KBIS.WI.Y.0011.000000T0000Z-191125T0100Z/ Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-Adams- Including the cities of Beach, Medora, Dickinson, Marmarth, Mott, New England, Bowman, and Hettinger 547 PM MST Sun Nov 24 2019 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... Winds have dropped below advisory criteria. It will be breezy to windy at times through the night but advisory level winds are not anticipated. $$ twh
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Nov 23, 11:41 PM MST, 1 hour 24 minutes earlier.
Area forecast discussion, Nov 23, 11:41 PM MST, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 1241 AM CST Sun Nov 24 2019 .UPDATE... Issued at 1241 AM CST Sun Nov 24 2019 No major changes are needed for this update. Still no evidence of precipitation reaching the ground over southwest North Dakota or southeast Montana, where radar echoes are present. Some model soundings are suggesting potential for +45 kt gusts across southwest North Dakota Sunday afternoon. Will evaluate the need for a Wind Advisory with the next forecast package update. UPDATE Issued at 943 PM CST Sat Nov 23 2019 Updated sky and temperature grids with observed trends. No changes needed with this update. Radar returns over eastern Montana associated with a weak mid-level impulse have yet to cause any precipitation reports. UPDATE Issued at 623 PM CST Sat Nov 23 2019 Minor updates were made to temperatures tonight. Nudged lows down in lower elevation areas where mixing will have less of an impact. This generally gave lows of around or just below freezing north and east of the Missouri while higher elevation areas to the southwest stay above freezing. Also removed the PoPs tomorrow morning. Forecast soundings show fairly dry low levels and CAMs have toned down their precipitation signal with the minimal nature of the forcing. && .SHORT TERM...(This evening through Sunday) Issued at 209 PM CST Sat Nov 23 2019 Slight chances for a rain and snow mix tonight, and a windy Sunday highlight the short term forecast. The majority of the 12 UTC high-resolution suite suggests at least a slight chance for a rain and snow mix across northwest into central North Dakota late tonight into Sunday morning with the arrival of increasing mid level moisture. Forcing is rather weak, and the 12 UTC global models show very little QPF as low level saturation may be a challenge. Will keep slight chance PoPs in. Surface temperatures should remain just warm enough given cloud cover to avoid a freezing rain threat with any rain that can reach the ground. However, this will have to be closely monitored. For Sunday, a cold front will enter western North Dakota during the late morning and early afternoon, and propagate east through the day. Strong west-northwest winds behind the cold front are favored, especially west of the Missouri River. Marginal Wind Advisory gusts near 40 kts are possible across the far southwest. Have opted to keep the strong wind messaging in the HWO and not issue a Wind Advisory at this time. .LONG TERM...(Sunday night through Saturday) Issued at 209 PM CST Sat Nov 23 2019 Potential accumulating snow across the Northern Plains Thanksgiving Day into next weekend highlight the extended forecast. The 12 UTC global suite continues to signal potential for accumulating snow impacting holiday travel Thanksgiving Day into next weekend across the Northern Plains. As expected uncertainty is rather high as pre-existing upper level troughing is forecast across the southwest CONUS ahead of the arrival of the upper level wave which could signal a favoring of a more southerly track within the envelope of solutions across the plains. The 12 UTC GEFS QPF plumes depict it well with a significant spread, with some notable differences in mass and QPF fields in the EC and GEM from their 00 to 12 UTC deterministic runs. It definitely deserves attention and will slowly increase our messaging. However, confidence is rather low at this time given the aforementioned upper level pattern ahead of the arrival of the wave onto the Pacific coast. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1123 PM CST Sat Nov 23 2019 VFR expected through the TAF period. Gusty west-northwest winds of 30-40 kts expected to develop after 15Z along and west of the Missouri River. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Hollan SHORT TERM...PA LONG TERM...PA AVIATION...AE
Hazardous weather outlook, Nov 23, 11:45 PM MST, 1 hour 20 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1245 AM CST Sun Nov 24 2019 NDZ031>033-040-041-043-044-250645- Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-Adams- 1145 PM MST Sat Nov 23 2019 This Hazardous Weather Outlook is for portions of southwest North Dakota. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday West to northwest winds gusting to 45 mph will be possible on Sunday. Accumulating snow is possible across the Northern Plains Thanksgiving Day into next weekend. While uncertainty in the potential storm track remains high, those with travel plans across the region should pay close attention to forecast updates. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ001>005-009>013-017>023-025-034>037-042-045>048-050-051-250645- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Morton-Burleigh-Kidder-Stutsman-Grant-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 1245 AM CST Sun Nov 24 2019 /1145 PM MST Sat Nov 23 2019/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday Accumulating snow is possible across the Northern Plains Thanksgiving Day into next weekend. While uncertainty in the potential storm track remains high, those with travel plans across the region should pay close attention to forecast updates. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Hollan
Nearby
Wind Advisories in North Dakota, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.